Taking Viekirax and Ribavirin - Can I take ... - Hep C Positive

Hep C Positive

621 members439 posts

Taking Viekirax and Ribavirin - Can I take vitamins during treatment?

Jane7171
Jane7171

Hello. Glad to find this community. I am week 1 into treatment. My docs said no vitamins or other medications during treatment. Are there any vitamins that I can take? Any advice? Thank you.

27 Replies
oldestnewest

Hiya Jane,welcome on here,there’s some good people on here,I never done ribivarin but I’m sure someone will come along and give you some feedback lots of us have got rid of the virus lately.the little actimel drinks help when taking your meds they’re only small and line your stomach best wishes 🙋🏻‍♂️

Hello Alan, thank you for the greeting. What is Actimel? I do not think they have it in the country I live in. It's a challenge to get information here. I do not have a great support team.

Hi Jane,actimel is a probiotic drink like a yoghurt but if your like me and have no appetite first thing in the morning they are good to take meds with as they are only small but put a lining on your stomach so you have less nausea and better appetite .so where are you if you don’t mind me asking,this is a good site some genuinely decent people more than happy to answer any questions best wishes,keep us informed of your progress and the day you get the thumbs up👍🙋🏻‍♂️😊

I completed mavyret treatment about 6 weeks ago.during that time i checked with the pharmacist to see if there were interactions with any medicines i took because i wanted to get the full benefit of my treatment.i've heard of some supplements affecting results but its best to check with the doctor and the pharmacist

Thank you Coolninja. 😊👍

Hi Jane...I took this treatment in 2016 and I avoided any extra vits until the treatment was over esp vit c so avoid oranges and grape fruit. Oh and make sure you eat before taking the riba..how I hated that stuff. Good luck..x

.

Tess74 thank you. I will stay clear of the vitamins. I did not know about vitamin C!!?! What is the problem with it? Reaction or harm?

Alan what is actimel?

I have genotype 1a and am lucky to start treatment. I have a very active life I do sports and its a challenge to continue. Now that I have started treatment.

Why I asked about vitamins, because they help me. But now is about killing this virus.

Thank you for answering. It is great to talk with others who have walked this road. 💖👍

Tess74
Tess74 in reply to Jane7171

it feels so long ago I cant actually remember why but i remember my treatment team telling me to avoid it and also I was monitored by abbvie (the makers) too as it was so new and I remember having to quit hrt too (I had early meno), but with anything you take or are thinking of taking speak to your treatment teams first. I was also geno type 1a and it cleared my virus and has seemed to reverse the liver damage too. I found the treatment messed with my sleep something terrible and I found sleeping tablets a life saver but I used to break them into quarters so only had a small dose enough to get me off to sleep rather then get relent on them x

Tess you took the same treatment? With Ribavirin? It seems it's a toxic drug. I quit HRT and also I have asthma and I was told to stop my inhaler.

Tess74
Tess74 in reply to Jane7171

wow I wouldn't of thought you'd have to stop your inhaler!!! yes I was on it for 24 weeks with riba, you have to make sure you take with riba with food on your stomach which i found hard as I'm not a breakfast kind of person but managed it...it was the longest 24 weeks of my life but I'm glad its over and glad its worked. when I ended the treatment I started taking milk thistle as I found the withdrawal harsh x

Jane7171
Jane7171 in reply to Tess74

I have been tsking milkthistle for some time. Did you take it during or after your treatment? 💖

Jane7171
Jane7171 in reply to Jane7171

Sorry, you wrote after. Why was the withdrawl harsh?? 🙏💖

Tess74
Tess74 in reply to Jane7171

I was told NOT to take milk thistle whilst on the treatment as it interferes with it, more rules and do's n don'ts could of been because the treatment was so new at the time but in short whilst I was on it I didn't take anything else other then my migraine medication when needed and the old bit of sleeping pill. The treatment has a half life which means it stays working in your system for half the time you are on it..ie if you take it for 6 months its still active after 3 months post treatment so 9 months in total. I personally just felt the withdrawal awful, we're all different but when I ended the treatment I was constantly thirsty and suffered massive with brain fog but the milk thistle really helped with that x

Jane7171
Jane7171 in reply to Tess74

Wow!! I am learning. I did not know about the half life bit. They do not share alot of information here with patients.

I am on it for 12 weeks. Now on day 8. 🙏👍 Thank you Tess. 💖

Tess74
Tess74 in reply to Jane7171

Good luck with it and keep us posted, feel free to message me anytime. X

Hello my husband took epclusa and he was told he could take the wellman vitamins, which he did, if that helps.

Jane7171
Jane7171 in reply to Surjy

Hello Surjy. I need to find out. They do sell wellness herbal supplements here. I use the one for my lungs. Thank you

Hi Jane, I had the same genotype as you and just completed the same treatment for 12 weeks, finished 7/8 weeks ago, I wasn't allowed any vitamins and sadly also not my beloved iron tablets 😅 it's best not to take any herbal tablets either, I was told they don't know yet how they interact, and it's probably best not to risk it. Definitely make sure you eat before taking the Ribavirin, I used to have a slice of jam toast and took a bite and a sip of water after every pill. I had to take ten tablets a day in total, and doing it this way I never suffered any nausea as some others did, I'm not going to lie the Ribavirin was a bit of a struggle, but it was worth it as I was undetected at the end ☺️ I will have my three month bloods and follow up appointment 21/8 and fingers crossed it's still gone. I wish you all the best and good luck, the brilliant people on this forum helped me so much to make it through, there is always someone on here that will lend an ear 🙂🤗🍀🍀🍀

Jane7171
Jane7171 in reply to Lucien777

Hello Lucien so glad you made it! Yes I have the same treatment 10 pills a day. Just trying to keep my routine. Now summer holidays so it's a good time to take the pills.

I had severe gastritis a few years back and 2 days ago I had the same terrible burning pains in the evening. I think I need to eat lots of small meals. I mean I need to keep something in my stomach all the time. Did you ever have these problems?

This is a big challenge. Grateful to have others to talk with.

💖👍😊

Jane maybe you have reflux ,I do and get the same pains are you on an acid suppresent? Maybe you need to mention this to your g.p .

Hi Alan, I had gastritis a few years back and nexium was part of my life a long time. I recovered. But this new treatment brought it back with reflux it seems! I got pantpas 40 mg from the Doc yesterday - protein pump inhibitor and I bought some probiotics, last night I could sleep without pain.

Thank you for your advice!

😊👍 It seems I need probiotics.

Day 10! 👊✊👍

Lucien777
Lucien777 in reply to Jane7171

Hi Jane, I didn't have this during treatment but afterwards I had the worst reflux ever for a few weeks, I still get it now and then. What I did have during treatment was some stomach ache though not major but it was always there, I think it's well possible that it's the meds as they do say they are heavy on the stomach, hence to take them with food. But it will all become such a routine after a while anyways and hopefully those ppi should help 😉😎 probiotics are really good for this too, like Alan said. Let us know how you get on 💪🙏🍀🍀🍀

Jane7171
Jane7171 in reply to Lucien777

Hi. I am really thankful to have found people to talk with here in this group. Good to know as answers are not always so clear! I asked a Doctor friend of mine to inquire if I can take vitamins with these drugs and she discussed with an Internal Specialist who said that I can take vitamins, etc., with my therapy, I can also take my inhaler.... However both of my Gastroenterologist specialists said no vitamins.

Anyway playing it safe because I want to be free of this bug.

Eat well, sleep well and minimal extra medicine. 👍💪😎

Lucien777
Lucien777 in reply to Jane7171

Hi Jane, I would probably listen to the doctors directly involved in your care, as they have also all your health information to hand. My nurse was adamant no vitamins 😉and you are right, why risk it, when you have one shot to get rid of this virus, I know I wouldn't😎👍🙏🍀🍀🍀

The pain is horrendous isn’t it and once your gullet gets inflamed your appetite goes and so,so important to maintain a healthy appetite I find the probiotics a godsend even now for taking other meds first thing of a morning ,immalso on nexium 2 xdaily and sure know about it if I miss dose,day 10 already well done and nice to see lucien and Tess around to support you through they are nice people Ribivarin warriors 🙋🏻‍♂️

Hey Alan, nice to see you on here, hope you are well 🙏☺️👍

Hiya lucien I’m hunky dory thank you,hope you are too but I’m sure you are, you must be bulletproof now 😊I had my last appointment yesterday with the liver man and he is certain the virus is exterminated and there’s none hanging around still to form a new possy😊but had more bloods then he is certain ille be signed off,so that’s good news I’m on a pulmonary rehab course in 2 weeks getting pampered by a gang of nurses😉so looking forward to that😊take care and enjoy the weather xx

You may also like...